Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 180, NWS Austin/San Antonio, TX

May 27, 2007Bandera County, Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 6:40 PM CDT for Bandera County, Gillespie County, Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 6:40 PM CDT (23:40 UTC)
Expired
May 27, 2007, 9:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bandera County, TX, Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 272340
FFWEWX
TXC019-171-265-280230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
  BANDERA...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 930 PM CDT

* AT 635 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM A LINE OF THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH            
  ACROSS BANDERA..EASTERN GILLESPIE AND EASTERN KERR COUNTIES. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

  WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
  SAVE MAY BE YOUR OWN.

LAT...LON 3051 9859 3015 9860 3014 9892 3004 9893
      2990 9904 2990 9916 2972 9879 2958 9893
      2957 9898 2963 9899 2964 9962 2992 9962
      2992 9955 3014 9929 3050 9930 3051 9859

$$
2 follow-up statements
000 
WGUS74 KEWX 280026
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT SUN MAY 27 2007

TXC019-171-265-280230-
GILLESPIE TX-KERR TX-BANDERA TX-
726 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
BANDERA...KERR AND GILLESPIE COUNTIES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF MODERATE TO HEAVY SHOWERS AND ISOLATED 
THUNDERSTORMS EXTENDING FROM EASTERN GILLESPIE COUNTY SOUTHWEST NEAR 
KERRVILLE..THEN WEST SOUTHWEST TO NEAR VANDERPOOL. MOVEMENT WAS TO
THE SOUTH AT 15 MPH. THE ACTIVITY HAD WEAKENED SOME DURING THE PAST
HOUR WITH HOURLY RAINFALL RATES BETWEEN AN INCH AND AN INCH AND A 
HALF.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CITY...VANDERPOOL...MEDINA...LUCKENBACH...LOST MAPLES STATE PARK...
LBJ STATE PARK...KERRVILLE...KERRVILLE STATE PARK...INGRAM...HUNT...
HARPER...FREDERICKSBURG...ENCHANTED ROCK STATE PARK...CENTER POINT
AND CAMP VERDE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3051 9859 3015 9860 3014 9892 3004 9893
      2979 9893 2990 9916 2972 9879 2958 9893
      2957 9898 2963 9899 2964 9962 2992 9962
      2992 9955 3014 9929 3050 9930 3051 9859

$$
000 
WGUS74 KEWX 280200
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN MAY 27 2007

TXC019-171-265-280230-
GILLESPIE TX-KERR TX-BANDERA TX-
853 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
BANDERA...KERR AND GILLESPIE COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE SHOWERS 
AND THUNDERSTORMS WEAKENING RAPIDLY OVER BANDERA...KERR AND 
GILLESPIE COUNTIES. THEREFORE THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE AT 930 PM.  WITH CONTINUED RUNOFF FROM THE RECENT 
RAINS THIS EVENING...CAUTION IS STILL ADVISED AND MOTORISTS SHOULD 
USE EXTRA CAUTION WHEN APPROACHING LOW WATER CROSSINGS AS NIGHTFALL 
WILL MAKE THEM DIFFICULT TO SEE.    

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.  

LAT...LON 3051 9859 3015 9860 3014 9892 3004 9893
      2979 9893 2990 9916 2972 9879 2958 9893
      2957 9898 2963 9899 2964 9962 2992 9962
      2992 9955 3014 9929 3050 9930 3051 9859

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:15 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 27, 3:15 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT SUN MAY 27 2007

.DISCUSSION...
THE SOUTHERN STREAM TROUGH MOVES OUT OF CENTRAL TEXAS MONDAY
MORNING AND MERGES WITH THE NORTHERN STREAM FLOW TUESDAY. THE MID
LEVEL TROUGH SHIFTS FROM THE CENTRAL HILL COUNTRY TO I-35 AROUND
MIDNIGHT TONIGHT AND SHIFTS EAST OUT OF THE COUNTY WARNING AREA
MONDAY AFTERNOON. THE CURRENT FLASH FLOOD WATCH GOES UNTIL
MIDNIGHT. HOWEVER, SOME COUNTIES MAY NEED TO REMAIN UNDER THE
WATCH PAST MIDNIGHT. WILL ALLOW EVENING SHIFT TO MAKE THIS CALL
SINCE COMPUTER MODELS HAVE NOT BEEN HANDLING PLACEMENT OF THE MID
LEVEL TROUGH AXIS VERY WELL. ONCE THE TROF AXIS SHIFT OUT OF
TEXAS, A NORTHWEST FLOW TAKES IT PLACE. THIS WILL LIMIT
PRECIPITABLE WATER VALUES TO BELOW SEASONAL LEVELS. WITH A
NORTHWEST FLOW ALOFT AND SOUTHEAST FLOW AT LOW LEVELS, MESO-SCALE
CONVECTIVE SYSTEMS CAN STILL DEVELOP ON THE DRY LINE AND MOVE
SOUTHEAST ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TUESDAY
THROUGH THURSDAY. MAX TEMPS WILL RETURN TO NORMAL AND SLIGHTLY
ABOVE NORMAL LEVELS WITH THE DECREASED PRECIPITABLE WATER. A WEAK
WIND SHIFT MAY OCCUR THURSDAY. HOWEVER, ANOTHER WEAK COLD FRONT
MAY APPROACH THE AREA OVER THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  80  68  87  70 /  60  60  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  66  82  67  86  69 /  60  60  20  20  20
DEL RIO INTL AIRPORT           68  89  71  90  73 /  20  10  10  -   10
SAN ANTONIO INTL AIRPORT       68  83  69  87  70 /  50  40  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...
WILSON...ZAVALA.

&&

06/03
Hazardous weather outlook, May 27, 7:41 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 AM CDT SUN MAY 27 2007

TXZ171>173-188>194-205>209-220>225-281015-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
741 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE
EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE
RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE IN STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE IN STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ183>187-202>204-217>219-228-281015-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-DIMMIT-
741 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY
RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY
AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 27, 2:27 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            3 ENE KENEDY            28.83N 97.80W
05/27/2007                   KARNES             TX   LAW ENFORCEMENT

            SEVERAL ROADS HAVE WATER OVER THEM, HIGHWAY 719 IS CLOSED
            DUE TO FLOODING.

&&

PM
Local storm report, May 27, 4:07 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLOOD            18 NW NEW BRAUNFELS     29.89N 98.33W
05/27/2007                   COMAL              TX   LAW ENFORCEMENT

            NEAR SATTLER, INTERSECTION OF FM 2673 AND FM 306, CARS
            BEING WASHED OFF THE ROAD

0356 PM     FLOOD            SAN MARCOS              29.88N 97.93W
05/27/2007                   HAYS               TX   LAW ENFORCEMENT

            SEVERAL ROADS HAVE WATER OVER THEM

0356 PM     FLOOD            SAN MARCOS              29.88N 97.93W
05/27/2007                   HAYS               TX   LAW ENFORCEMENT

            WATER COVERING SOME ROADS

&&

CRS
Local storm report, May 27, 4:07 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLOOD            18 NW NEW BRAUNFELS     29.89N 98.33W
05/27/2007                   COMAL              TX   LAW ENFORCEMENT

            NEAR SATTLER, INTERSECTION OF FM 2673 AND FM 306, CARS
            BEING WASHED OFF THE ROAD

0356 PM     FLOOD            SAN MARCOS              29.88N 97.93W
05/27/2007                   HAYS               TX   LAW ENFORCEMENT

            WATER COVERING SOME ROADS

&&

CRS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:00 PM CDTSevere Thunderstorm WarningEWXFrio30 min
May 27, 3:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina3 hr
May 27, 3:23 AM CDTSevere Thunderstorm WarningEWXMedina37 min
May 27, 5:40 AM CDTFlash Flood WarningEWXBurnet3 hr
May 27, 7:48 AM CDTFlash Flood WarningEWXBastrop, Fayette, Lee3 hr
May 27, 8:52 AM CDTFlash Flood WarningEWXLavaca3 hr
May 27, 11:25 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more13 hr
May 27, 2:06 PM CDTFlash Flood WarningEWXKarnes3 hr
May 27, 2:32 PM CDTFlash Flood WarningEWXAtascosa3 hr
May 27, 3:26 PM CDTFlash Flood WarningEWXComal, Hays3 hr
May 27, 5:07 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.